YAKUGAKU ZASSHI
Online ISSN : 1347-5231
Print ISSN : 0031-6903
ISSN-L : 0031-6903
Case Reports
Adefovir Dipivoxil-induced Fanconi's Syndrome and Osteomalacia Following Multiple Bone Fractures in a Patient with Chronic Hepatitis B
Takashi MakitaHirotaka KanzakiHideki OnishiAilee IkedaAkinobu TakakiNozomu WadaYasuto TakeuchiTetsuya YasunakaFusao IkedaHidenori ShirahaYuta TanakaShigeki NishiharaKiminaka MurakawaYoshihisa KitamuraHiroyuki OkadaToshiaki Sendo
Author information
JOURNALS FREE ACCESS

2019 Volume 139 Issue 4 Pages 641-645

Details
Abstract

We herein present the case of a 66-year-old Japanese man with Fanconi's syndrome. He had been receiving adefovir dipivoxil (ADV) for the treatment of entecavir (ETV)-resistant chronic hepatitis B (CHB) for four years in his 8-year treatment of hepatocellular carcinoma (HCC), but was referred to our hospital after increased levels of bone pain in his ribs, knees, and ankles. Renal dysfunction, hypophosphatemia, and increased levels of bone alkaline phosphatase were found by a hematology test after admission for treatment of HCC. Radiography and 99m Tc-labeled hydroxymethylene diphosphonate (HMDP) scintigraphy revealed multiple insufficiency fractures in the ribs, knees, ankles, and heels. After switching from ADV to tenofovir disoproxil fumarate (TDF) and treatment with calcitriol and sodium dihydrogenphosphate, the patient's serum phosphate levels slightly increased and renal dysfunction did not improve, but after six months his clinical symptoms disappeared. To detect and prevent adverse effects from ADV, physicians and pharmacists should carefully monitor renal function and serum phosphate levels in patients with hepatitis B virus (HBV) treated for a long time with ADV.

Information related to the author
© 2019 The Pharmaceutical Society of Japan
Previous article Next article
feedback
Top